Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On the nonsingularity of real matrices

Author: A. J. Hoffman
Journal: Math. Comp. 19 (1965), 56-61
MSC: Primary 15.25; Secondary 15.20
MathSciNet review: 0174566
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: By exploiting the theory of linear inequalities, new bounds for the real eigenvalues of a real matrix are derived, along with sufficient conditions for matrix games to be completely mixed, for determinants to be positive, etc. The simple observation on which the derivation of new results and the unification of old results are based is that the typical conditions of diagonal dominance which insure the nonsingularity of matrices are essentially systems of linear inequalities on the rows of the matrices.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 15.25, 15.20

Retrieve articles in all journals with MSC: 15.25, 15.20

Additional Information

Article copyright: © Copyright 1965 American Mathematical Society

American Mathematical Society